MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ BI UD 12IN2 3-0 DA PS PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ BI UD 12IN2 3-0 DA PS PR; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an orthopaedic procedure on (b)(6) 2025 and barbed suture was used.During an orthopaedic procedure, the sales rep reported that during wound closure the needle tip broke off and was not recovered; an intraoperative x-ray was performed due to the nature of the procedure.No further information is available.The device is not available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: it was reported that: "."the tip was not in the patient as he saw it ouside." please clarify, - did the needles fall into the patient? if yes, ¿ was the needle piece(s) retrieved during the same procedure? ¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece? ¿ if not retrieved, in what tissue structure the needle was retained? is there any plan in place to remove the needle in the future? please provide details.¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) the incident that occurred on (b)(6) at account 2487 was reported to me by (please refer to the attached mail) ¿ asst director for (facility name) ¿ in an email, as follows: ¿during closure of the wound, tip of the needle 3-0 stratafix ps, #sxmp2b412, lot #108be3, exp 2027(b)(6) broke.Tip of the needle not found, but the fellow said: it¿s not in the patient because she saw it outside of the wound but couldn¿t find it.Management and attending were notified.Xray taken due to what type of surgery was it, but not because of the broken tip of the needle.¿ as i was not present in this case, i unfortunately do not have any additional information on whether the needle fell into the patient or not.The sentence ¿it¿s not in the patient because she saw it outside of the wound¿ suggests to me that the needle fragment did not fall into the patient at any point, but again, i cannot say for sure.I do not.However, from what i was told there was no harm on the pt.I¿m glad the patient is doing well and no harm was caused.Any updates i receive regarding this product incident i will pass along to you.

Brand Name
SFXSPI MCL+ BI UD 12IN2 3-0 DA PS PR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23692804
Report Number2210968-2025-13358
Device Sequence Number9211096
Product Code GAM
UDI-Device Identifier10705031464285
UDI-Public(01)10705031464285(17)270430(10)108BE3
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP2B412
Device Lot Number108BE3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown